June  2020, 28(2): 1063-1075. doi: 10.3934/era.2020058

Two congruences concerning Apéry numbers conjectured by Z.-W. Sun

Department of Mathematics, Nanjing University, Nanjing 210093, China

Received  February 2020 Revised  May 2020 Published  June 2020

Fund Project: The work is supported by the National Natural Science Foundation of China (grant no. 11971222)

Let
$ n $
be a nonnegative integer. The
$ n $
-th Apéry number is defined by
$ A_n: = \sum\limits_{k = 0}^n\binom{n+k}{k}^2\binom{n}{k}^2. $
Z.-W. Sun investigated the congruence properties of Apéry numbers and posed some conjectures. For example, Sun conjectured that for any prime
$ p\geq7 $
$ \sum\limits_{k = 0}^{p-1}(2k+1)A_k\equiv p-\frac{7}{2}p^2H_{p-1}\pmod{p^6} $
and for any prime
$ p\geq5 $
$ \sum\limits_{k = 0}^{p-1}(2k+1)^3A_k\equiv p^3+4p^4H_{p-1}+\frac{6}{5}p^8B_{p-5}\pmod{p^9}, $
where
$ H_n = \sum_{k = 1}^n1/k $
denotes the
$ n $
-th harmonic number and
$ B_0, B_1, \ldots $
are the well-known Bernoulli numbers. In this paper we shall confirm these two conjectures.
Citation: Chen Wang. Two congruences concerning Apéry numbers conjectured by Z.-W. Sun. Electronic Research Archive, 2020, 28 (2) : 1063-1075. doi: 10.3934/era.2020058
References:
[1]

S. Ahlgren and K. Ono, A Gaussian hypergeometric series evaluation and Apéry number congruences, J. Reine Angew. Math., 518 (2000), 187-212.  doi: 10.1515/crll.2000.004.  Google Scholar

[2]

R. Apéry, Irrationalité de $\zeta(2)$ et $\zeta(3)$, Astérisque, 61 (1979), 11-13.   Google Scholar

[3]

F. Beukers, Another congruence for the Apéry numbers, J. Number Theory, 25 (1987), 201-210.  doi: 10.1016/0022-314X(87)90025-4.  Google Scholar

[4]

H.-Q. CaoY. Matiyasevich and Z.-W. Sun, Congruences for Apéry numbers $\beta_n = \sum_{k = 0}^n\binom{n}{k}^2\binom{n+k}{k}$, Int. J. Number Theory, 16 (2020), 981-1003.  doi: 10.1142/S1793042120500505.  Google Scholar

[5]

J. W. L. Glaisher, On the residues of the sums of products of the first $p-1$ numbers, and their powers, to modulus $p^2$ or $p^3$, Quart. J. Math., 31 (1900), 321-353.   Google Scholar

[6]

V. J. W. Guo and J. Zeng, Proof of some conjectures of Z.-W. Sun on congruences for Apéry polynomials, J. Number Theory, 132 (2012), 1731-1740.  doi: 10.1016/j.jnt.2012.02.004.  Google Scholar

[7]

V. J. W. Guo and J. Zeng, New congruences for sums involving Apéry numbers or central Delannoy numbers, Int. J. Number Theory, 8 (2012), 2003-2016.  doi: 10.1142/S1793042112501138.  Google Scholar

[8]

Kh. Hessami Pilehrood and T. Hessami Pilehrood, Congruences arising from Apéry-type series for zeta values, Adv. Appl. Math., 49 (2012), 218-238.   Google Scholar

[9]

K. Ireland and M. Rosen, A Classical Introduction to Modern Number Theory, 2$^{nd}$ edition, Graduate Texts in Math., Vol. 84, Springer-Verlag, New York, 1990. doi: 10.1007/978-1-4757-2103-4.  Google Scholar

[10]

J.-C. Liu and C. Wang, Congruences for the $(p-1)$th Apéry number, Bull. Aust. Math. Soc., 99 (2019), 362-368.  doi: 10.1017/S0004972718001156.  Google Scholar

[11]

K. Ono, The Web of Modularity: Arithmetic of Coefficients of Modular Forms and $q$-Series, Amer. Math. Soc., Providence, RI, 2004.  Google Scholar

[12]

N. J. A. Sloane, Sequence A005259 in OEIS, http://oeis.org/A005259. Google Scholar

[13]

Z.-H. Sun, Congruences concerning Bernoulli numbers and Bernoulli polynomials, Discrete Appl. Math., 105 (2000), 193-223.  doi: 10.1016/S0166-218X(00)00184-0.  Google Scholar

[14]

Z.-W. Sun, Open conjectures on congruences, preprint, arXiv: 0911.5665v57. Google Scholar

[15]

Z.-W. Sun, Arithmetic theory of harmonic numbers, Proc. Amer. Math. Soc., 140 (2012), 415-428.  doi: 10.1090/S0002-9939-2011-10925-0.  Google Scholar

[16]

Z.-W. Sun, On sums of Apéry polynomials and related congruences, J. Number Theory, 132 (2012), 2673-2699.  doi: 10.1016/j.jnt.2012.05.014.  Google Scholar

[17]

Z.-W. Sun and L.-L. Zhao, Arithmetic theory of harmonic numbers(II), Colloq. Math., 130 (2013), 67-78.  doi: 10.4064/cm130-1-7.  Google Scholar

[18]

R. Tauraso and J. Zhao, Congruences of alternating multiple harmonic sums, J. Comb. Number Theory, 2 (2010), 129-159.   Google Scholar

[19]

J. Zhao, Wolstenholme type theorem for multiple harmonic sums, Int. J. Number Theory, 4 (2008), 73-106.  doi: 10.1142/S1793042108001146.  Google Scholar

show all references

References:
[1]

S. Ahlgren and K. Ono, A Gaussian hypergeometric series evaluation and Apéry number congruences, J. Reine Angew. Math., 518 (2000), 187-212.  doi: 10.1515/crll.2000.004.  Google Scholar

[2]

R. Apéry, Irrationalité de $\zeta(2)$ et $\zeta(3)$, Astérisque, 61 (1979), 11-13.   Google Scholar

[3]

F. Beukers, Another congruence for the Apéry numbers, J. Number Theory, 25 (1987), 201-210.  doi: 10.1016/0022-314X(87)90025-4.  Google Scholar

[4]

H.-Q. CaoY. Matiyasevich and Z.-W. Sun, Congruences for Apéry numbers $\beta_n = \sum_{k = 0}^n\binom{n}{k}^2\binom{n+k}{k}$, Int. J. Number Theory, 16 (2020), 981-1003.  doi: 10.1142/S1793042120500505.  Google Scholar

[5]

J. W. L. Glaisher, On the residues of the sums of products of the first $p-1$ numbers, and their powers, to modulus $p^2$ or $p^3$, Quart. J. Math., 31 (1900), 321-353.   Google Scholar

[6]

V. J. W. Guo and J. Zeng, Proof of some conjectures of Z.-W. Sun on congruences for Apéry polynomials, J. Number Theory, 132 (2012), 1731-1740.  doi: 10.1016/j.jnt.2012.02.004.  Google Scholar

[7]

V. J. W. Guo and J. Zeng, New congruences for sums involving Apéry numbers or central Delannoy numbers, Int. J. Number Theory, 8 (2012), 2003-2016.  doi: 10.1142/S1793042112501138.  Google Scholar

[8]

Kh. Hessami Pilehrood and T. Hessami Pilehrood, Congruences arising from Apéry-type series for zeta values, Adv. Appl. Math., 49 (2012), 218-238.   Google Scholar

[9]

K. Ireland and M. Rosen, A Classical Introduction to Modern Number Theory, 2$^{nd}$ edition, Graduate Texts in Math., Vol. 84, Springer-Verlag, New York, 1990. doi: 10.1007/978-1-4757-2103-4.  Google Scholar

[10]

J.-C. Liu and C. Wang, Congruences for the $(p-1)$th Apéry number, Bull. Aust. Math. Soc., 99 (2019), 362-368.  doi: 10.1017/S0004972718001156.  Google Scholar

[11]

K. Ono, The Web of Modularity: Arithmetic of Coefficients of Modular Forms and $q$-Series, Amer. Math. Soc., Providence, RI, 2004.  Google Scholar

[12]

N. J. A. Sloane, Sequence A005259 in OEIS, http://oeis.org/A005259. Google Scholar

[13]

Z.-H. Sun, Congruences concerning Bernoulli numbers and Bernoulli polynomials, Discrete Appl. Math., 105 (2000), 193-223.  doi: 10.1016/S0166-218X(00)00184-0.  Google Scholar

[14]

Z.-W. Sun, Open conjectures on congruences, preprint, arXiv: 0911.5665v57. Google Scholar

[15]

Z.-W. Sun, Arithmetic theory of harmonic numbers, Proc. Amer. Math. Soc., 140 (2012), 415-428.  doi: 10.1090/S0002-9939-2011-10925-0.  Google Scholar

[16]

Z.-W. Sun, On sums of Apéry polynomials and related congruences, J. Number Theory, 132 (2012), 2673-2699.  doi: 10.1016/j.jnt.2012.05.014.  Google Scholar

[17]

Z.-W. Sun and L.-L. Zhao, Arithmetic theory of harmonic numbers(II), Colloq. Math., 130 (2013), 67-78.  doi: 10.4064/cm130-1-7.  Google Scholar

[18]

R. Tauraso and J. Zhao, Congruences of alternating multiple harmonic sums, J. Comb. Number Theory, 2 (2010), 129-159.   Google Scholar

[19]

J. Zhao, Wolstenholme type theorem for multiple harmonic sums, Int. J. Number Theory, 4 (2008), 73-106.  doi: 10.1142/S1793042108001146.  Google Scholar

[1]

Takao Komatsu, Bijan Kumar Patel, Claudio Pita-Ruiz. Several formulas for Bernoulli numbers and polynomials. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021006

[2]

Vieri Benci, Marco Cococcioni. The algorithmic numbers in non-archimedean numerical computing environments. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1673-1692. doi: 10.3934/dcdss.2020449

[3]

Shuang Wang, Dingbian Qian. Periodic solutions of p-Laplacian equations via rotation numbers. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021060

[4]

Wen Si. Response solutions for degenerate reversible harmonic oscillators. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3951-3972. doi: 10.3934/dcds.2021023

[5]

Zemer Kosloff, Terry Soo. The orbital equivalence of Bernoulli actions and their Sinai factors. Journal of Modern Dynamics, 2021, 17: 145-182. doi: 10.3934/jmd.2021005

[6]

Amit Goswami, Sushila Rathore, Jagdev Singh, Devendra Kumar. Analytical study of fractional nonlinear Schrödinger equation with harmonic oscillator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021021

[7]

Nizami A. Gasilov. Solving a system of linear differential equations with interval coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2739-2747. doi: 10.3934/dcdsb.2020203

[8]

Tian Hou, Yi Wang, Xizhuang Xie. Instability and bifurcation of a cooperative system with periodic coefficients. Electronic Research Archive, , () : -. doi: 10.3934/era.2021026

[9]

Leon Mons. Partial regularity for parabolic systems with VMO-coefficients. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021041

[10]

Yizhuo Wang, Shangjiang Guo. A SIS reaction-diffusion model with a free boundary condition and nonhomogeneous coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1627-1652. doi: 10.3934/dcdsb.2018223

[11]

Fang Li, Jie Pan. On inner Poisson structures of a quantum cluster algebra without coefficients. Electronic Research Archive, , () : -. doi: 10.3934/era.2021021

[12]

Hongjie Dong, Xinghong Pan. On conormal derivative problem for parabolic equations with Dini mean oscillation coefficients. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021049

[13]

Jiacheng Wang, Peng-Fei Yao. On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021043

[14]

Fei Liu, Xiaokai Liu, Fang Wang. On the mixing and Bernoulli properties for geodesic flows on rank 1 manifolds without focal points. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021057

[15]

Maolin Cheng, Yun Liu, Jianuo Li, Bin Liu. Nonlinear Grey Bernoulli model NGBM (1, 1)'s parameter optimisation method and model application. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021054

 Impact Factor: 0.263

Article outline

[Back to Top]